Leaflet: information for the user
Indolgen granulated for oral solutionEFG
paracetamol/phenylephrine bitartrate/chlorphenamine maleate
Read this leaflet carefully before you start taking this medicine, as it contains important information for you.
Follow exactly the administration instructions of the medicine contained in this leaflet or those indicated by your doctor or pharmacist.
1. What isIndolgenand what it is used for
2. What you need to know before starting to takeIndolgen
3. How to takeIndolgen
4. Possible side effects
5. Storage ofIndolgen
6. Contents of the pack and additional information
Indolgenis an association of paracetamol (an analgesic that reduces pain and fever), chlorphenamine (an antihistamine that relieves nasal secretion) and phenylephrine (which acts by reducing nasal congestion).
This medication is indicated for the relief of symptoms in catarrhal or influenza-like processes that are accompanied by pain (mild or moderate), fever, congestion, and nasal secretion in adults and adolescents aged 14 years and above.
You should consult a doctor if symptoms worsen, do not improve, or if fever persists for more than 3 days or pain for more than 5 days.
Warnings and precautions
Consult your doctor or pharmacist before starting to take this medication.
During treatment with Indolgen, immediately inform your doctor if:
You have severe diseases, such as severe kidney failure or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or if you are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory distress with deep and rapid breathing, drowsiness, feeling unwell (nausea) and vomiting.
You should consult your doctor before taking this medication:
If you are being treated with tricyclic antidepressants or medications with similar effects and you experience gastrointestinal problems, stop taking this medication and immediately consult a doctor, as you may develop paralytic ileus (detention of normal movements in a part of the intestine).
Chronic alcoholics should be careful not to take more than 2 g (3 packets) of paracetamol per day.
Do not take more medication than recommended in section 3 (How to take Indolgen).
Avoid taking this medication with other medications that contain paracetamol, as high doses may cause liver damage. Do not use more than one medication containing paracetamol without consulting your doctor.
Children and adolescents
Due to the amount of paracetamol in this medication, children under 14 years old cannot take this medication.
Interference with laboratory tests:
Inform your doctor that you are taking/using this medication, as it may alter the results.
Chlorphenamine may interfere with allergy test results. If you are to undergo any tests, it is recommended to stop taking the medication at least 3 days before.
Other medications and Indolgen
Inform your doctor or pharmacist if you are taking, have taken recently, or may need to take any other medication.
In particular, if you are using any of the following medications, as it may be necessary to modify the dose of some of them or separate the administration by at least 15 days or interrupt the treatment:
Also inform your doctor or pharmacist if you are taking:
-flucloxacillin (antibiotic), due to a severe risk of blood and fluid anomaly (called metabolic acidosis) that requires urgent treatment (see section 2).
Indolgen with food, drinks, and alcohol
While taking this medication, do not consume alcoholic beverages, as it may potentiate the appearance of adverse effects of this medication.
Additionally, the use of medications containing paracetamol by patients who regularly consume alcohol (3 or more alcoholic beverages: beer, wine, liquor, etc. per day) may cause liver damage.
Chronic alcoholics should be careful not to take more than 2 g of paracetamol (3 packets per day) divided into several doses.
This medication can be taken with or without food.
Pregnancy and breastfeeding
If you are pregnant or breastfeeding, or if you think you may be pregnant or plan to become pregnant, consult your doctor or pharmacist before taking this medication.
This medication should not be taken during pregnancy unless your doctor considers it strictly necessary.
If necessary, it can be used during pregnancy. Use the lowest possible dose that reduces pain or fever and use it for the shortest possible time. Contact your doctor if the pain or fever do not decrease or if you need to take the medication more frequently.
This medication cannot be taken during breastfeeding, as it may cause adverse effects in the baby.
Driving and operating machinery
This medication may cause drowsiness, so if it occurs, avoid driving vehicles or operating machinery.
Indolgen contains Mannitol (E-421)
This medication may cause a mild laxative effect because it contains mannitol.
Follow exactly the administration instructions of the medication contained in this leaflet or those indicated by your doctor or pharmacist. In case of doubt, ask your doctor or pharmacist.
Dosage
Adults: The recommended dose is 1 tablet every 6-8 hours (3-4 tablets a day). The maximum daily dose will be 4 tablets in 24 hours.
Adolescents 14 years and older: The recommended dose is 1 tablet every 6-8 hours (3-4 tablets a day). Do not take more than 3 g of paracetamol (4 tablets) each 24 hours.
Patients with liver diseases:In case of hepatic insufficiency, do not exceed 2 g of paracetamol (3 tablets a day) and the minimum interval between doses will be 8 hours.
Patients with kidney diseases:This medication is not indicated for patients with renal insufficiency due to the paracetamol dose (see section 2 what you need to know before starting to take Indolgen).
Use in children and adolescents under 14 years:
Children under 14 years cannot take this medication due to the amount of paracetamol it contains.
Use in elderly people:
Elderly people should not use this medication without consulting a doctor because they may be especially affected by some side effects of the medication such as the appearance of slow heartbeats (bradycardia) or reduction of cardiac output, due to the content of phenylephrine and chlorphenamine. They are also more likely to present side effects such as dizziness, sedation, confusion, hypotension or excitement, and may be more sensitive to effects such as dry mouth and urinary retention.
Administration form
This medication is taken orally
Empty the contents of the sachet into approximately half a glass of water. Shake and drink.
Treatment duration
The taking of this medication is subject to the appearance of symptoms. As they disappear, treatment should be discontinued.
If it worsens, or if the fever persists for more than 3 days of treatment, the pain or other symptoms persist for more than 5 days, or new ones appear, you should consult a doctor.
If you take more Indolgen than you should
If you have ingested an overdose, you should go immediately to a medical center, even if you do not notice the symptoms, as they often do not manifest until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The symptoms of overdose may be: dizziness, vomiting, loss of appetite, yellowish discoloration of the skin and eyes (jaundice) and abdominal pain. Anxiety, fear, agitation, headache (may be a symptom of high blood pressure), convulsions, insomnia (or intense somnolence), clumsiness, feeling of fainting, instability, confusion, irritability, tremors, anorexia; psychosis with hallucinations (especially in children). Dryness of the mouth, nose or throat. Effects such as high blood pressure, arrhythmias (rapid or irregular heartbeats), palpitations, reduction of urine production. Metabolic acidosis (decrease in blood alkalinity reserve). In prolonged use, depletion of plasma volume (decrease in blood volume) may occur.
The treatment of an overdose is more effective if it is initiated within 4 hours of taking the overdose of the medication.
Patients undergoing barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, consult your doctor or pharmacist immediately or call the Toxicological Information Service, phone: 91 562 04 20, indicating the medication and the amount ingested.
During the period of use of paracetamol, phenylephrine, and chlorphenamine, the following side effects have been reported, whose frequency has not been established with precision:
− The side effects that may appear most frequently are:
Mild drowsiness, dizziness, muscle weakness, which may disappear after 2-3 days of treatment. Difficulty in facial movements, clumsiness, tremors, alterations in sensations and paresthesia, dry mouth, loss of appetite, alterations in taste or smell, gastrointestinal discomfort (which may decrease if the medication is taken with food), nausea, vomiting, diarrhea, constipation, stomach pain, urinary retention, or difficulty urinating, nasal and throat dryness, mucous thickening, sweating, blurred vision, or other visual disturbances.
− Side effects that may appear with low frequency (rare) are:
Uncomfortable feeling, low blood pressure, and increased levels of transaminases in the blood. Myocardial infarction, ventricular arrhythmia (irregular heartbeats), pulmonary edema (increase in lung volume) and cerebral hemorrhage (at high doses or in sensitive patients).
Excitement (usually with high doses and more frequently in elderly patients and children), which may include symptoms such as: restlessness, insomnia, nervousness, tremors, delirium, palpitations, and even convulsions. Other side effects that may appear with low frequency are: chest tightness, lung noises, rapid or irregular heartbeats (usually with overdose), liver disorders (which may present with stomach or abdominal pain, dark urine, or other symptoms), allergic reaction, severe hypersensitivity reactions, anaphylactic reaction (cough, difficulty swallowing, rapid heartbeats, itching, swelling of eyelids or around the eyes, face, tongue, difficulty breathing, fatigue, etc.), photosensitivity (sensitivity to sunlight), cross-reactivity (allergy) with related chlorphenamine medications. Blood disorders (changes in blood cell formula, such as agranulocytosis, leukopenia, aplastic anemia, thrombocytopenia) with symptoms such as unusual bleeding, sore throat, or fatigue; low or high blood pressure, edema (swelling), ear alterations, impotence, menstrual disorders.
− Side effects that may appear with very low frequency (very rare) are:
Renal diseases, cloudy urine, allergic reaction (skin rash or anaphylactic shock), jaundice (yellow discoloration of the skin), blood disorders (neutropenia, hemolytic anemia) and hypoglycemia (low blood sugar).
Very rarely, severe skin reactions have been reported.
Paracetamol can damage the liver when taken in high doses or with prolonged treatment.
− Side effects whose frequency of appearance is unknown are:
Restlessness, anxiety, nervousness, irritability, weakness, dizziness, tremors, insomnia, high blood pressure (hypertension, usually with high doses and in sensitive patients), headache (with high doses and may be a symptom of hypertension),
Chest pain or discomfort, very slow heartbeats (bradycardia), peripheral vasoconstriction, reduced heart function affecting elderly patients and patients with poor cerebral or coronary circulation, possible production or worsening of a heart disease.
Urinary retention, pallor, goosebumps, sweating, hypertension, high blood sugar (hyperglycemia), low potassium levels in the blood, metabolic acidosis (metabolic disorder), coldness in extremities (legs or arms), flushing, feeling of fainting (hypotension). With high doses, vomiting, palpitations, psychotic states with hallucinations may occur; with prolonged use, a decrease in blood volume may occur.
A severe disease that may make the blood more acidic (denominated metabolic acidosis) in patients with severe disease using paracetamol (see section 2).
Reporting of side effects
If you experience any type of side effect, consult your doctor or pharmacist, even if it is a possible side effect that does not appear in this prospectus. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use:https://www.notificaRAM.es/. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep this medication out of the sight and reach of children.
Do not use this medication after the expiration date that appears on the packaging, after CAD. The expiration date is the last day of the month indicated.
No special storage conditions are required.
Medicines should not be disposed of through drains or in the trash. Dispose of the packaging and unused medications at the SIGRE point of the pharmacy. If in doubt, ask your pharmacist how to dispose of the packaging and unused medications. In this way, you will help protect the environment.
Each blister pack contains:
Appearance of the product and content of the packaging
Indolgen is an oral granule solution of white or light yellowish color, which is presented in paper/aluminum blisters that are packaged in cardboard boxes with 10 blisters.
Holder of the marketing authorization andresponsible for manufacturing
Holder of the marketing authorization
Pharma & Go S.A.
Avda. de Castilla 53-55, nave 7
28830 San Fernando de Henares - Madrid
Spain
Responsible for manufacturing
Alcala Farma S.L.
Avenida de Madrid, 82
28802 Alcalá de Henares-Madrid
Spain
Date of the last review of this leaflet:September 2023
The detailed information of this medicine is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS) http://www.aemps.gob.es/
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.